Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2001, 5:00 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2001, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 1, 2001, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 012200 SVRSTL MOC099-189-012245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 500 PM CDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI SOUTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 545 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MANCHESTER...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE PATH... FENTON GLENDALE SUNSET HILLS MURPHY CRESTWOOD LAKESHIRE AFFTON MEHLVILLE OAKVILLE ARNOLD THE NPRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 3867 9046 3853 9059 3831 9040 3850 9016 TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:45 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 1, 3:45 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT SUN JUL 1 2001 LOTS OF RADAR ACTVTY SO DISCN WL BE BRF. MDLS IN GEN AGMT WITH BROADSCALE SYNOP PTTN WITH STG 50H S/WV OVR GT LKS LIFTING NE AND RDG OVR SW AND TROF OVR ERN US BCMG ESTABLISHED. FLOW OVR FA TO BCM NWLY WITH SUM S/WV'S MOVG SE IN FLOW TO N. SUM MDT TO OCNL SVR TSRA HV DVLPD BHND SFC FNT THIS AFTN INTO FAIRLY SOLID LN AND MOVG S ACRS RGN. ACTVTY SHUD DIMINISH LT AFTN AND BE S OF FA LT THIS EVE. WL INCLD THIS EVE PD OVR CTRL AND SRN ZNS TO COVER PCPN CHCS. GOOD COOLDOWN IN STORE AS SFC HI MVS SE OUT OF CAN. UIN RPTG NELY 20MPH SFC WNDS AT 20Z. BUT COOL WL BE BRF AS HI MVS E AND SFC WNDS RTN TO SE-S BY LT MON. NXT S/WV TO ARRV ON WED WITH CHCS TSRA AGAIN THRU THU. REST OF XTNDD LKS DRY WITH SLGTLY BLO NRML TEMPS. STL...NONE. WDB
In the hours before
Special weather statement, Jul 1, 12:15 PM CDT, 4 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1215 PM CDT SUN JUL 1 2001 THE SEVERE WEATHER THREAT: NO SEVERE WEATHER EXPECTED. FOR THE PERIOD: THIS AFTERNOON...THIS EVENING...AND TONIGHT. THE WEATHER OUTLOOK: A COLD FRONT WILL CONTINUE SOUTHWARD ACROSS THE REGION THIS AFTERNOON AND EVENING...TRIGGERING SCATTERED SHOWERS AND A FEW THUNDERSTORMS...MAINLY TO THE NORTH OF THE FRONT. ANY STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. BECHTOLD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.